Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 8, 2013, 2:12 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2013, 2:12 AM CDT (07:12 UTC)
- Expired
- Aug 8, 2013, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:25 AM CDT | HEAVY RAIN 4 | Bella Vista, AR | SPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS NOW FLOODING. |
| Aug 8, 5:10 AM CDT | FLASH FLOOD | Gateway, AR | FOUR FEET OF WATER ON THE ROAD AT HIGHWAY 62 AND 37. FROM MEDIA REPORT. |
| Aug 8, 6:00 AM CDT | FLASH FLOOD | Bella Vista, AR | STREET FLOODING ON CITY STREET NEAR VISITOR CENTER IN BELLA VISTA. |
| Aug 8, 6:30 AM CDT | FLASH FLOOD | 2 N Pea Ridge, AR | HIGHWAY 62 CLOSED NORTH OF PEA RIDGE CLOSED DUE TO 2 FEET OVER WATER OVER ROADWAY. |
| Aug 8, 7:00 AM CDT | FLASH FLOOD | Grandview, AR | FLASH FLOODING REPORTED ON HIGHWAY 143 NEAR GRANDVIEW |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 6.01 | 1 Wnw Pea Ridge, AR | 24 HOUR TOTAL ENDING AT 7 AM. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 6.44 | 2 E Bella Vista, AR | 24 HOUR TOTAL ENDING AT 7 AM. |
| Aug 8, 7:00 AM CDT | HEAVY RAIN 6.61 | 4 E Garfield, AR | 24 HOUR TOTAL ENDING AT 7 AM. |
| Aug 8, 8:00 AM CDT | FLASH FLOOD | 2 E Beaver, AR | STATELINE DRIVE BRIDGE IN HOLIDAY ISLAND IS UNDER WATER AND NEARLY WASHED OUT. A PUBLIC REPORT VIA NEWSPAPER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 178 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
699 WGUS54 KTSA 080712 FFWTSA ARC007-015-081300- /O.NEW.KTSA.FF.W.0035.130808T0712Z-130808T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 212 AM CDT THU AUG 8 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BENTON COUNTY IN NORTHWEST ARKANSAS... NORTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS... * UNTIL 800 AM CDT * AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 3 INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE... BEAVER...BELLA VISTA...GARFIELD...GATEWAY...GRANDVIEW...GRAVETTE... HIWASSE...OAK GROVE...PEA RIDGE AND URBANETTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3643 9460 3650 9462 3650 9330 3639 9329 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:51 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 11:51 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT WED AUG 7 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WILL CARRY TEMPO GROUPS FOR ALL SITES EXCEPT KFSM BASED ON LATEST RADAR TRENDS FOR THE EARLY PORTION OF THE TAF. MVFR CONDITIONS WILL BE MAINTAINED THROUGH THE MID MORNING HOURS AS A STORM COMPLEX OUT WEST MOVES THROUGH THE REGION OVERNIGHT AND TOMORROW MORNING. DESPITE CONVECTIVE CHANCES AGAIN TOMORROW NIGHT...PROBABILITIES AT THIS TIME REMAIN TOO LOW TO INCLUDE. THEREFORE...VFR CONDITIONS WILL BE CARRIED FROM AFTERNOON THROUGH THE REMAINDER OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 937 PM CDT WED AUG 7 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE HOURS IN PARTS OF NORTHWEST ARKANSAS AND THIS ACTIVITY MAY EXPAND IN COVERAGE SOMEWHAT OVER THE NEXT FEW HOURS. OTHERWISE...HAVE LOWERED POPS ELSEWHERE THROUGH 06Z AS THE MAIN ACTION WILL WAIT UNTIL LATE TONIGHT WHEN STORMS IN SOUTHWEST KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO THE AREA. THE LATEST HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY WILL MAINLY BE CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHICH IS IN LINE WITH THE GOING FORECAST. HAVE LOWERED OVERNIGHT LOWS SLIGHTLY GIVEN CURRENT READINGS AND THE POTENTIAL FOR ORGANIZED CONVECTION LATER. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Aug 7, 5:15 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED AUG 7 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT WED AUG 7 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAT INDEX VALUES NEAR 105 DEGREES WILL CONTINUE ACROSS PARTS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET.
THUNDERSTORMS MAY INCREASE IN COVERAGE LATER THIS EVENING TO THE
NORTH OF AN OUTFLOW BOUNDARY THAT IS CURRENTLY SITUATED NEAR
INTERSTATE 40. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS ARE EXPECTED TO
MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. THESE
STORMS WILL POSE A LIMITED THREAT OF DAMAGING WINDS...WITH HEAVY
RAIN AND POSSIBLE FLASH FLOODING BEING A BIGGER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST OKLAHOMA LATE TONIGHT
AND WILL MOVE ONLY SLOWLY SOUTH THROUGH SATURDAY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WHILE
LOCATIONS NEAR AND SOUTH OF THE BOUNDARY WILL CONTINUE TO BE HOT
AND HUMID. COOLER TEMPERATURES AND CONTINUED THUNDERSTORM CHANCES
WILL PREVAIL FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 7, 11:59 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT WED AUG 7 2013
OKZ064-065-080545-
CREEK OK-OKFUSKEE OK-
1159 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PADEN...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OKEMAH...CASTLE...PADEN...BOLEY...MASON AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3566 9662 3576 9625 3541 9623 3542 9645
3545 9645 3545 9648 3543 9649 3542 9652
3545 9655 3542 9656 3542 9663
TIME...MOT...LOC 0459Z 269DEG 9KT 3551 9653Special weather statement, Aug 8, 12:01 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT THU AUG 8 2013
ARZ001-002-080545-
BENTON AR-CARROLL AR-
1201 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON AND NORTHWESTERN CARROLL
AT 1201 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALNUT
HILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...OAK HILL...BLAND...HILL TOP...
PLEASANT RIDGE...GATEWAY...LARUE...GARFIELD...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...GRANDVIEW...BUSCH AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3631 9354 3630 9406 3650 9407 3651 9404
3650 9357
TIME...MOT...LOC 0501Z 269DEG 9KT 3639 9398Local storm report, Aug 8, 12:27 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG AVOCA 36.40N 94.07W
08/08/2013 BENTON AR FIRE DEPT/RESCUE
REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
AVOCA AREA. TIME ADJUSTED BASED ON RADAR.
&&
LACYSpecial weather statement, Aug 8, 12:39 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CDT THU AUG 8 2013
OKZ057-061-080615-
CRAIG OK-ROGERS OK-
1239 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHEASTERN ROGERS
AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WHITE OAK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK AND PYRAMID
CORNERS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3658 9503 3652 9543 3660 9544 3675 9543
3688 9514
TIME...MOT...LOC 0540Z 241DEG 9KT 3665 9533Special weather statement, Aug 8, 1:15 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CDT THU AUG 8 2013
OKZ057-061-080645-
CRAIG OK-ROGERS OK-
115 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHEASTERN ROGERS
AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WHITE OAK...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA AND WHITE OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3661 9504 3653 9537 3667 9544 3669 9543
3682 9524
TIME...MOT...LOC 0616Z 232DEG 12KT 3660 9536The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:51 PM CDT | Flash Flood Warning | TSA | Carroll | 4 hr |
| Aug 8, 12:01 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Aug 8, 12:55 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 65 min |
| Aug 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| Aug 8, 4:08 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Aug 8, 4:28 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Aug 8, 4:55 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 50 hr |
| Aug 8, 6:06 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 114 min |
| Aug 8, 6:44 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| Aug 8, 7:50 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 38 hr |
| Aug 8, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 57 min |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.